Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Can mirenas cause any problem in gallbladder ?

can the mirena iud that i was on that caused me a whole lot of pain and problems caused my gallbladder to stop working and had to have it removed I just turned 27?
Asked On : Sat, 16 Jul 2011
Answers:  1 Views:  944
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic

Mirena is an IUCD which releases Progesterone at a steady dose. Progesterone is known to relax the gall bladder making it prone to develop stones in it. But it is not directly related to stone formation as you could be having chronic infection in gall bladder as well before action of progesterone. The chronic cholecystitis and stones may have warranted gall bladder removal. Get your cholesterol and liver functions tested. Keep away from fatty diet. Eat ,more fresh fruits and green leafy vegetables. Drink plenty of water. Do brisk walking everyday for 40 minutes to help remove excess cholesterol.
Answered: Sat, 16 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor